Anxiety Community
cipralex
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cipralex

ive been put on cipralex 5mg by my doctor for anxiety. i started wit half tablet (2.5mg) for two weeks and started takin full tablet about a week ago. but for past two mornings hav been waking up with nausea and become very drowsy late afternoon. is it normal for side effects to manifest a full week after takin 5mg tablet? plese help_ im worrid that i have some other medical problem that is bein overlooked>
12 Comments Post a Comment
Blank
480448_tn?1403547723
You are in the adjustment phase right now, and most likely experiencing the initial start up side effects.  What you report is pretty common as far as side effects go.

Also, any time you increase your dosage, you can experience a reemergence, or increase in those initial side effects.  Adjusting to this med will take some time.  Typically, most initial side effects will start to improve about 2 weeks after starting the med (or increasing your dose).  Also, it can take up to 4-6 weeks before you will really start noticing improvements.  That is also 4-6 weeks from any dosage increase.

Certainly you need to communicate how you're feeling to your doctor, it's best to keep him/her in the loop, but my guess it, these are side effects.  You should ask your doctor if you can take the Celexa at night instead of the morning.  That will possibly help with the drowsiness.

Just give it some time.  Patience is truly a virtue during the adjustment phase of these kinds of meds.  Hang in there...update us when you can, let us know how youi're feeling.
Blank
Avatar_n_tn
thanks - really appreciate the info. its made me feel less paranoid. I have been takin the cipralex at night but have found that the drowsiness lasts the whole day until about 6pm which is almost time for the next dose. the nausea, drowsiness (also dry mouth) are really getting to me. but-I'll hang in there! Thanks!!
Blank
Avatar_n_tn
Really tryin to hang in there but>>>>. since i posted last week- started having abdominal problems-discomfort/ache and very gassy. I wake up with upset tummy and nausea. its gotten progressively worse- sounds like I have world war 3 happening in tummy.
Spoken to my doc- suggested going back to half the 5mg tablet which i did last night- but didnt help the stomach problem one bit. Could these abdominal symptoms be related to cipralex side effects- Has anyone experienced this SE? Please some input would be appreciated!
Blank
480448_tn?1403547723
COULD be side effects, it's hard to tell.  Did you ask your doc for some ideas of maybe something you can take short term to help with the tummy troubles?  How long have you been on the Celexa now?

Some people are just more sensitive to meds, and the side effects will be a little bit worse.  If you could manage those symptoms (even with something OTC like Simethicone...an anti-gas/bloat medicine), it may get you feeling a lot better until the side effects resolve.

I would ask your doc, see what he says.  He may even Rx you an anti-nausea medication to counteract the symptoms.  Let us know!
Blank
Avatar_n_tn
/Thank you so much for responding!!
I've been on it for about 4 weeks now. but for two weeks was on half a tab. switched to full 5mg after that. tummy trouble started about 5 days after i started takin the full 5mg tablet. he then suggested i go back on the half a tab which i started last night. jus want to say though that it the cardiologist that prescribed the meds> i'd been to see him because of the palpitations i'd been experiencing. he did all the necessary tests- heart was fine! I'd also been suffering with severe headaches and had also been to see a neurologist- his diagnosis was migraine> the two discussed my case and since my symptoms were so random it didnt fit into anythin they could diagnose, the opted to treat me for anxiety disorder. (therefore the cipralex)
I'd been for a full physical in november of last year. Ive only had one episode of palpitations since takin the meds but now it seems im going through the list of possible side-effects.(drowsi, nausea, fatigue, stomach probs). i hope it doesnt last. im also worried that my abdominal symptoms could be something else. i dont mean to sound like a hypochondriac and a "worry-wart" but i also dont want to ignore symptoms and write it off as side-effects.
Blank
Avatar_n_tn
ps- sorry for the long post!
Blank
480448_tn?1403547723
No apology needed!  I'm glad to see you here, posting!

You don't have a benign heart murmur or anything?  MVP (mitral valve prolapse)?  Do you have a history of anxiety?  Do you FEEL anxious?

Sometimes, people just have palpitations.  Everyone does at least once or twice in their lifetime.  I'm just wondering if perhaps the anxiety diagnosis was correct?

Really, a diagnosis of anxiety, or an anxiety disorder should come from a psychiatrist, that's my opinion.  Rarely would you see a psychiatrist diagnose a heart condition, it should work the other way around too.  Now, granted, the cardiologist IS a medical doctor, I just think a referral to a p-doc FIRST would have been more appropriate.

If you HAVE a history of anxiety, then he's probably on the right track.  If you really don't, I'd be concerned that they took a few eipsodes of palpitations, and in the absence of a cardiac problem, assumed anxiety was the cause.  And, I could see how the presentation of palpitations and migraines would lead the docs to think anxiety, but I still think you should have been referred to a psychiatrist.  If I were you, I'd ask for that.

In the meantime,  ask if it is okay to try some OTC stomach remedies, like the Simethicone, Pepto (which has Simethicone in it), or something similar.  

Good luck!  Let us know what's going on!
Blank
Avatar_n_tn
Hi there, thanks for the quick response - u really are a life-line.  Its so difficult to talk to friends and family who can't really understand. No - to the mitral valve prolapse-had a complete cardiac exam- stress test, doppler, ultrasound-even saw my own mitral valve-lol! according to him my heart's fine. he did suggest that i wear a halter to monitor my heart rate should i have another episode of palpitations.

I've spoken to cardiologist a few hours ago and he suggested that i go see a psychiatrist to confirm the diagnosis and re-assess the medication. In all fairness I must admit that he did suggest I see a psychaitrist to confirm the diagnosis. He also said that maybe the the psychiatrist could prescribe something else.

No, I haven't suffered from anxiety attacks ever but I do tend to worry and stress. I have had two preious episodes of ill health which i think has made me more anxious now.
Blank
480448_tn?1403547723
"I've spoken to cardiologist a few hours ago and he suggested that i go see a psychiatrist to confirm the diagnosis and re-assess the medication. "

That's great!  The p-doc will more thoroughly assess you and offer his opinion.  Sounds like you could possibly have GAD (generalized anxiety disorder)...the doc will be able to shed more light on this, and discuss the medication with you.

That's a great step!  Let us know how it goes with the p-doc!
Blank
Avatar_n_tn
Hi doc has changed meds to Cilift now. starting 10mg. started friday night -so today 2nd day-but tis morning woke up wit terrible headache feelin faint and stomach was upset y"day. also dry mouth , no appetite. anyone else experience these effects on cilift 10mg? please help! havin really bad day. feel like i should just stop takin meds and deal with my episodes. incidentally, I had  spell of feelin extremely faint at work on friday. Cipralex was causing terrble stomache aches/burns. but seems that cilift is also upsettin stomach.
Blank
Avatar_m_tn
Hi people I have been taking Venlafaxin for 4 days now and am deciding to quit due to the crazy stories I read. I don't really suffer from depression but anxiety. I'm now debating on taking Cipralax or if I should just try to deal with it on my own? I'm terrified to be in meds and can't afford to feel groggy or sick cause I have a very active 11month old
Blank
Avatar_m_tn
I have been on Venlafaxin for 4 days now and decided to stop due to the horror stories iv heard. I don't suffer from depression but anxiety and feeling spacy all day. I am thinking of now taking Cipralax or if I should just tough it out and go all natural? I have a family vacation in two weeks and don't wanna feel like crap if I started Cipralax or have no emotions at all
Blank
Post a Comment
To
Recent Activity
6579347_tn?1388505968
Blank
mele48 That burden you're carring?... Comment
3 mins ago
973741_tn?1342346373
Blank
specialmom, and melimeli commented on melimeli's status
35 mins ago
296076_tn?1371338074
Blank
melimeli So I've lost 28 lbs :) Comment
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN